Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 8, NWS Spokane, WA

April 30, 20068 counties in Washington; Benewah County, Latah County, Idaho

NWS Spokane, WA issued this wind advisory at Apr 30, 2006, 9:17 PM PDT for 8 counties in Washington; Benewah County, Latah County, Idaho. It took effect at May 1, 2006, 10:52 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 9:17 PM PDT (04:17 UTC)
In effect from
May 1, 2006, 10:52 AM PDT
Expired
May 1, 2006, 7:55 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 4.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 010417
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
917 PM PDT SUN APR 30 2006

...VERY WINDY MONDAY AFTERNOON AND EARLY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE AREA
MONDAY AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. IN
ADDITION...STRONGER WINDS ALOFT MAY MIX DOWN TO THE SURFACE.

WAZ041-044-011200-
/O.NEW.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
917 PM PDT SUN APR 30 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT MONDAY. 

WINDS WILL INCREASE MONDAY AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS. VERY WINDY CONDITIONS CAN BE EXPECTED WITH
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS76 KOTX 011149
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
449 AM PDT MON MAY 1 2006

...VERY WINDY THIS AFTERNOON AND EARLY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON AND
STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY
CONDITIONS THROUGH THE EARLY EVENING HOURS. 

WAZ041-044-012000-
/O.CON.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
449 AM PDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

WINDS WILL INCREASE BY THIS AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED.

USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS76 KOTX 011752
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1052 AM PDT MON MAY 1 2006

...VERY WINDY THIS AFTERNOON AND EARLY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON
AND STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY
WINDY CONDITIONS THROUGH THE EARLY EVENING HOURS.

IDZ003-WAZ033>035-020000-
/O.EXB.KOTX.WI.Y.0008.060501T1800Z-060502T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
1052 AM PDT MON MAY 1 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL INCREASE THROUGH THIS AFTERNOON AND PERSIST INTO THE
EARLY EVENING HOURS. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED.

USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

WAZ041-044-020000-
/O.CON.KOTX.WI.Y.0008.060501T1900Z-060502T0300Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
1052 AM PDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL INCREASE THROUGH THIS AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED.

USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS76 KOTX 012200
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT MON MAY 1 2006

...VERY WINDY THIS AFTERNOON AND EARLY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON
AND STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY
WINDY CONDITIONS THROUGH THE EARLY EVENING HOURS.

IDZ003-WAZ033>035-041-044-020300-
/O.CON.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...
WATERVILLE...MANSFIELD
300 PM PDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED.

USE EXTRA CAUTION TODAY AS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS76 KOTX 020047
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
547 PM PDT MON MAY 1 2006

...VERY WINDY THIS AFTERNOON AND EARLY EVENING...

..A SIGNIFICANT COLD FRONT WILL PUSH THROUGH THE REGION THIS
EVENING...BRINGING STRONG WEST TO NORTHWEST WINDS TO MUCH OF THE
INLAND NORTHWEST.

IDZ003-WAZ033>035-041-044-020300-
/O.CON.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...
WATERVILLE...MANSFIELD
547 PM PDT MON MAY 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED.
THESE WINDS WILL ALSO PRODUCE POCKETS OF BLOWING DUST AND
VISIBILITIES OF A HALF MILE OR LESS ACROSS PORTIONS OF THE
COLUMBIA BASIN AND WESTERN PALOUSE. 

MOTORISTS...INCLUDING THOSE USING I 90 BETWEEN MOSES LAKE AND RITZVILLE
SHOULD ALSO BE PREPARED FOR VISIBILITY RESTRICTIONS DUE TO BLOWING
DUST. 

ALSO...USE EXTRA CAUTION THIS EVENING AS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.


$$
000 
WWUS76 KOTX 020255
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
755 PM PDT MON MAY 1 2006

IDZ003-WAZ033>035-041-044-020400-
/O.CAN.KOTX.WI.Y.0008.000000T0000Z-060502T0300Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...
WATERVILLE...MANSFIELD
755 PM PDT MON MAY 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ALLOWED THE WIND
ADVISORY TO EXPIRE FOR PORTIONS OF NORTH IDAHO AND EASTERN
WASHINGTON. WIND SPEEDS WILL CONTINUE TO WEAKEN BELOW ADVISORY
LEVELS THROUGH THE REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 4:22 PM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 30, 4:22 PM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
422 PM PDT SUN APR 30 2006

.SYNOPSIS...A MINOR PACIFIC WEATHER SYSTEM WILL BRING A SLIGHT
CHANCE OF SHOWERS ON MONDAY BEFORE HIGH PRESSURE BUILDS OVER
THE REGION FOR A BENIGN WEATHER PATTERN WITH A WARMING TREND FOR
THE REMAINDER OF THE WORK WEEK.

&&

.DISCUSSION...
TONIGHT THROUGH WEDNESDAY...SATELLITE INDICATES FORECAST AREA IS
UNDER A SHORT WAVE RIDGE ALOFT BETWEEN WEATHER SYSTEMS THIS
AFTERNOON WITH A DRY AND BENIGN NIGHT ON TAP. RECENT MODERATE RAINS
ESPECIALLY OVER THE NORTHEASTERN MOUNTAINS AND GOOD RADIATIONAL
COOLING POTENTIAL UNDER HIGH PRESSURE TONIGHT WILL ALLOW PATCHY
VALLEY FOG OVERNIGHT. ON MONDAY THE NEXT PACIFIC WAVE VISIBLE
SOUTHWEST OF VANCOUVER ISLE WILL PASS THROUGH THE REGION FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. THIS SYSTEM IS LESS DYNAMIC
THAN YESTERDAYS WAVE...AND MOISTURE AVAILABILITY IS WEAKER WITH
PRECIPITABLE WATER VALUES EXPECTED IN THE 0.3 TO 0.5 INCH
RANGE...RATHER ANEMIC FOR WIDESPREAD SHOWERS FOR THIS TIME OF YEAR.

MINOR TIMING DIFFERENCES EXIST WITH THE LATEST MODELS...BUT
SATELLITE EXTRAPOLATION SUGGESTS THE SLIGHTLY SLOWER NAM SOLUTION IS
MORE REALISTIC. IN ANY EVENT THERE IS LITTLE DIFFERENCE BETWEEN
MODEL SOLUTIONS. THE SHORT WAVE WILL PASS THROUGH THE REGION DURING
THE DAY MONDAY...WITH THE ASSOCIATED SURFACE COLD FRONT CRESTING
THE CASCADES EARLY IN THE MORNING AND REACHING THE IDAHO BORDER BY
MID-DAY. MAIN EFFECT SOUTH OF INTERSTATE 90 WILL BE AN INCREASE IN
SOUTHWEST WINDS BACK INTO THE BREEZY CATEGORY WITH LITTLE IN THE
WAY OF PRECIPITATION. OVER THE NORTHERN TIER ZONES TROUGH CUSP
INSTABILITY AND VORTICITY DYNAMIC SUPPORT MAY BE ENOUGH TO ENHANCE
AVAILABLE MOISTURE INTO SCATTERED SHOWERS WITH SOME THUNDERSTORMS
POSSIBLE DURING THE AFTERNOON ESPECIALLY OVER MOUNTAINS. POST COLD
FRONT AIR MASS WILL DROP FREEZING LEVELS BACK DOWN TO THE 5000 FOOT
RANGE FOR MINOR ACCUMULATIONS OF MOUNTAIN SNOW NEAR THE CANADIAN
BORDER.

MONDAY NIGHT WILL BE THE TRANSITION PERIOD WITH LINGERING SHOWERS
OVER THE EASTERN AND NORTHERN ZONES...BEFORE A NEW UPPER LEVEL
RIDGE BUILDS INTO THE REGION FOR A DRY AND GRADUALLY WARMING
SCENARIO THROUGH THE END OF THE SHORT TERM. /FUGAZZI

WEDNESDAY NIGHT THROUGH SUNDAY...RIDGING KEEPS THIS PART OF THE
WORK-WEEK DRY. A WEAK FRONT BRUSHES THROUGH THE TOP OF THE RIDGING
FRIDAY PRODUCING A BIT MORE CLOUD COVER AND A WIND SHIFT FROM THE
MORE PRONOUNCED WIDESPREAD OFFSHORE OR NORTHEAST WINDS TO A
SYNOPTICALLY DRIVEN SLIGHTLY STRONGER SOUTHWEST ONE WITH THE FRONT
PASSAGE. FRONT IS EXPECTED TO PASS QUITE LATE IN THE DAY SO A
WARMING AND DRYING TREND DEPICTING FRIDAY AS THE WARMEST DAY STILL
VALID. IN WAKE OF FRIDAYS FRONT PASSAGE THERE ARE A FEW MORE
PROGGED BY THE MODELS TO QUICKLY PASS THROUGH DEFLATING THE RIDGE
MAKING SATURDAY AND SUNDAY COOLER AND MORE UNSETTLED. PROGGED 850MB
TEMPS AT ZERO WITH 500MB TEMPS NEAR -25 DEG C FOR THE WEEKEND ARE
OVER ONE STANDARD DEVIATION ON THE COLD SIDE OF NORMAL FOR THIS TIME
OF YEAR...COULD ALLOW FOR LOW WET-BULB ZERO HEIGHTS WITH CONVECTIVE
SHOWERS POTENTIALLY RESULTING IN THE TYPICAL SPRINGTIME SCENARIO OF
RAIN-SNOW-GRAUPEL MIXTURE OCCURRING NEAR MOUNTAIN LOCATIONS. FOR NOW
HAVE NUDGED FORECAST IN THIS DIRECTION WITH SNOW LEVELS LOWERED TO
5000 FT MSL AND COOLER TEMPERATURES FOR SATURDAY AND SUNDAY.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH 18Z MONDAY EXCEPT
OVER NORTH IDAHO WHERE AREAS OF MVFR CEILINGS IN RAIN/SNOW AND
LOCAL MOUNTAIN OBSCURATIONS WILL CONTINUE THROUGH 21Z SUNDAY.
FROM 18Z MONDAY INTO 00Z TUESDAY AND A BIT BEYOND A COLD FRONT
PASSAGE WILL BRING A SUBSTANTIAL INCREASE IN WIND AND THREAT OF
SHOWERS WITH A FEW THUNDERSTORMS. INCLUDED SMALL MENTION OF BLOWING
DUSTS AS WINDS LOOK STRONG ENOUGH AND CONDITIONS ARE DRY ENOUGH IN
THE COLUMBIA BASIN TO ALLOW THE POSSIBILITY OF OCCURRENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        35  57  34  60  36  63 /   0  20  20   0   0   0
COEUR DALENE  33  56  33  59  35  65 /   0  20  20   0   0   0
PULLMAN        34  58  32  61  35  61 /   0  10  10   0   0   0
LEWISTON       39  62  38  65  42  69 /   0  10  10   0   0   0
COLVILLE       35  59  30  61  33  64 /   0  40  30   0   0   0
SANDPOINT      33  57  32  59  33  64 /   0  40  30   0   0   0
KELLOGG        32  52  28  55  33  63 /   0  40  30   0   0   0
MOSES LAKE     36  64  35  67  39  69 /   0  10  10   0   0   0
WENATCHEE      39  63  39  66  42  69 /   0  10  10   0   0   0
OMAK           34  62  33  65  34  67 /   0  10  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

Nearby

Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.